Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Exponential sums: Questions by Denef, Sperber, and Igusa

Author: Raf Cluckers
Journal: Trans. Amer. Math. Soc. 362 (2010), 3745-3756
MSC (2010): Primary 11L07, 11S40; Secondary 11L05
Published electronically: December 3, 2009
MathSciNet review: 2601607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the remaining part of the conjecture by Denef and Sperber [Denef, J. and Sperber, S., Exponential sums mod $ p^n$ and Newton polyhedra, Bull. Belg. Math. Soc., suppl. (2001) 55-63] on nondegenerate local exponential sums modulo $ p^m$. We generalize Igusa's conjecture in the introduction of [Igusa, J., Lectures on forms of higher degree, Lect. Math. Phys., Springer-Verlag, 59 (1978)] from the homogeneous to the quasi-homogeneous case and prove the nondegenerate case as well as the modulo $ p$ case. We generalize some results by Katz in [Katz, N. M., Estimates for ``singular'' exponential sums, Internat. Math. Res. Notices (1999) no. 16, 875-899] on finite field exponential sums to the quasi-homogeneous case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11L07, 11S40, 11L05

Retrieve articles in all journals with MSC (2010): 11L07, 11S40, 11L05

Additional Information

Raf Cluckers
Affiliation: Departement wiskunde, Katholieke Universiteit Leuven, Celestijnenlaan 200B, B-3001 Leuven, Belgium
Address at time of publication: Laboratoire Painlevé, Université Lille 1, Cité Scientifique, 59655 Villeneuve d’Ascq Cedex France

Keywords: Exponential sums, nondegenerate polynomials, Igusa's conjecture on exponential sums, Igusa's local zeta functions, motivic integration
Received by editor(s): September 4, 2008
Published electronically: December 3, 2009
Additional Notes: The author was a postdoctoral fellow of the Fund for Scientific Research - Flanders (Belgium) (F.W.O.)
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society